Alert archive / Texas / Red Flag Warnings in 2016

Red Flag Warning 5, NWS San Angelo, TX

February 8, 20166 counties in Texas

NWS San Angelo, TX issued this red flag warning at Feb 8, 2016, 11:18 AM CST for 6 counties in Texas. It took effect at Feb 8, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2016, 11:18 AM CST (17:18 UTC)
In effect from
Feb 8, 2016, 12:00 PM CST
Expired
Feb 8, 2016, 6:00 PM CST
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Haskell County, TX, San Saba County, TX, Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 17 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2016-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2016-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2595 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

702 
WWUS84 KSJT 081718
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1118 AM CST MON FEB 8 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON...

.WITH A COMBINATION OF GUSTY NORTH TO NORTHWEST WINDS...VERY
DRY AIR AND VERY DRY VEGETATION...A RED FLAG WARNING HAS BEEN
ISSUED FOR THIS AFTERNOON...FOR THE FAR NORTHERN AND EASTERN
PARTS OF WEST CENTRAL TEXAS.

TXZ098-099-114-128-140-155-090000-
/O.NEW.KSJT.FW.W.0005.160208T1800Z-160209T0000Z/
HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-BROWN-SAN SABA-
1118 AM CST MON FEB 8 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON 
AND EARLY EVENING FOR NORTHERN AND EASTERN PARTS OF THE BIG
COUNTRY...AND EASTERN PARTS OF THE HEARTLAND.

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 098...099...114...128... 
  140 AND 155. 

* WIND...NORTH-NORTHWEST NEAR 20 MPH...WITH A FEW GUSTS TO 30 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
098 
WWUS84 KSJT 082214
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
414 PM CST MON FEB 8 2016

...CRITICAL FIRE WEATHER CONDITIONS CONTINUE THIS AFTERNOON...

.THE COMBINATION OF GUSTY NORTHWEST WINDS...LOW RELATIVE
HUMIDITIES...AND VERY DRY VEGETATION HAS RESULTED IN CRITICAL FIRE
WEATHER CONDITIONS. A RED FLAG WARNING REMAINS IN EFFECT FOR THIS
AFTERNOON...ALONG AND EAST OF A HASKELL...TO CLYDE...TO SAN SABA
LINE. 

TXZ098-099-114-128-140-155-090000-
/O.CON.KSJT.FW.W.0005.000000T0000Z-160209T0000Z/
HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-BROWN-SAN SABA-
414 PM CST MON FEB 8 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

* AFFECTED AREA...HASKELL...THROCKMORTON...SHACKELFORD...
  CALLAHAN...BROWN...AND SABA SABA COUNTIES. 

* WIND...NORTH-NORTHWEST NEAR 20 MPH...WITH GUSTS UP TO 30 MPH.

* HUMIDITY...15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

JOHNSON
512 
WWUS84 KSJT 082358
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 PM CST MON FEB 8 2016

TXZ098-099-114-128-140-155-090100-
/O.EXP.KSJT.FW.W.0005.000000T0000Z-160209T0000Z/
HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-BROWN-SAN SABA-
558 PM CST MON FEB 8 2016

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES...

WIND SPEEDS ARE EXPECTED TO DIMINISH QUICKLY AROUND SUNSET. THIS
WILL BRING THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS TO AN
END THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 8, 5:14 AM CST, 6 hours 4 minutes earlier.

Area forecast discussion, Feb 8, 5:14 AM CST, 6 hours 4 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
514 AM CST MON FEB 8 2016

.AVIATION...
/12Z TAFS/

VFR conditions will continue at all terminals through the next 24
hours. Surface winds will be northerly with gusts 15-20 knots this
afternoon, abating this evening and becoming light and variable
by morning.

&&

.PREV DISCUSSION... /issued 338 AM CST MON FEB 8 2016/

SHORT TERM...
(Today and Tonight)

Post-frontal temperatures today will see afternoon highs 5-10
degrees cooler than yesterday. Highs this afternoon will mostly
be in the upper 50s to around 60 over all of the forecast area.
Winds this afternoon will be northwesterly 10 to 20 mph. For
tonight, winds will continue to be northwesterly around 10 mph. As
winds begin to die around sunrise, good radiational cooling
conditions will see temperatures drop to the lower 30s across the
Big Country and upper 20s over the remainder of the forecast area.

LONG TERM...
(Tuesday through Sunday)

Unfortunately, the long-term forecast remains unchanged, with
little if any chance for rain. A high amplitude upper ridge
develops over the western CONUS mid to late week. Then, a weak
front on Friday pushes into West Central Texas and stalls. Models
indicate precipitation associated with this front will be well to
our east. Highs on Saturday may be slightly cooler than highs this
week, as a back-door front creates surface, up- slope, winds from
the east. For Sunday, surface winds from the south return, and
highs rebound to around 70.

FIRE WEATHER... Elevated fire weather conditions are likely this
afternoon across all of West Central Texas. Since winds are not
expected to reach critical criteria this afternoon, the Fire Weather
Watch has been canceled in favor of highlighting elevated fire
weather concerns for all of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 59  31  68  37 /   0   0   0   0
San Angelo 	 61  28  70  35 /   0   0   0   0
Junction 	 60  26  68  33 /   0   0   0   0

&&

.SJT Watches/Warnings/Advisories...
None.
&&

99/99/99
Hazardous weather outlook, Feb 8, 3:13 AM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
313 AM CST MON FEB 8 2016

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-090915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
313 AM CST MON FEB 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL OF WEST
CENTRAL TEXAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WITH VERY DRY CONDITIONS...ELEVATED FIRE WEATHER CONDITIONS WILL
CONTINUE THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.